Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 47, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 16, 2015, 4:18 PM EDT for 4 counties in Kentucky. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2015, 4:18 PM EDT (20:18 UTC)
- Expired
- Jun 16, 2015, 5:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Knott County, KY, Letcher County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:20 PM EDT | TSTM WND DMG | Carrie, KY | TREES WERE REPORTED TO HAVE BEEN BLOWN DOWN. TIME OF THE EVENT IS ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
601
WUUS53 KJKL 162018
SVRJKL
KYC071-119-133-195-162100-
/O.NEW.KJKL.SV.W.0047.150616T2018Z-150616T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
418 PM EDT TUE JUN 16 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LETCHER COUNTY IN SOUTHEASTERN KENTUCKY...
KNOTT COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHEASTERN FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHWESTERN PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 500 PM EDT
* AT 417 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CRAYNOR TO GREENLEAF TO POLLY TO NEAR GANDER...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...WHITESBURG...HINDMAN...JENKINS...ELKHORN CITY...
WHEELWRIGHT...FLEMING-NEON...PIPPA PASSES...WAYLAND...GREENLEAF...
CHLOE...CARBON GLOW...EHKHORN MINE...FISHTRAP LAKE...EAST
MCDOWELL...BUCKINGHAM...ELIC...KITE...GARDEN VILLAGE AND SPEIGHT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 2 AND 14.
U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3727 8235 3723 8250 3715 8263 3712 8272
3705 8272 3701 8278 3731 8312 3736 8312
3743 8298 3743 8285 3754 8271 3738 8220
TIME...MOT...LOC 2017Z 304DEG 26KT 3745 8268 3728 8275 3720 8285 3719
8303
HAIL...<.75IN
WIND...60MPH
$$
JP2 follow-up statements
254
WWUS53 KJKL 162042
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
442 PM EDT TUE JUN 16 2015
KYC119-162051-
/O.CAN.KJKL.SV.W.0047.000000T0000Z-150616T2100Z/
KNOTT KY-
442 PM EDT TUE JUN 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR KNOTT COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
KNOTT COUNTY. THEREFORE THE WARNING FOR KNOTT COUNTY HAS BEEN
CANCELLED.
LAT...LON 3727 8235 3723 8250 3715 8263 3712 8272
3705 8272 3719 8294 3721 8290 3725 8287
3727 8282 3727 8275 3728 8271 3731 8275
3735 8276 3740 8276 3752 8266 3738 8220
TIME...MOT...LOC 2041Z 304DEG 26KT 3736 8252 3719 8259 3711 8269 3710
8287
$$
KYC071-133-195-162100-
/O.CON.KJKL.SV.W.0047.000000T0000Z-150616T2100Z/
LETCHER KY-FLOYD KY-PIKE KY-
442 PM EDT TUE JUN 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN LETCHER...SOUTHEASTERN FLOYD AND SOUTHWESTERN PIKE
COUNTIES...
AT 441 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR VIRGIE TO ADAMSON TO NEAR PAYNE GAP TO ICE...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...WHITESBURG...JENKINS...ELKHORN CITY...WHEELWRIGHT...
FLEMING-NEON...HI HAT...CHLOE...WINTERS...EHKHORN MINE...FISHPOND
LAKE...FISHTRAP LAKE...ASHCAMP...WHITAKER...BUCKINGHAM...SHELBIANA...
GARDEN VILLAGE...TOLLIVER TOWN...OSBORN AND COLLY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
PONDING OF WATER AND DITCHES RUNNING FULL.
&&
LAT...LON 3727 8235 3723 8250 3715 8263 3712 8272
3705 8272 3719 8294 3721 8290 3725 8287
3727 8282 3727 8275 3728 8271 3731 8275
3735 8276 3740 8276 3752 8266 3738 8220
TIME...MOT...LOC 2041Z 304DEG 26KT 3736 8252 3719 8259 3711 8269 3710
8287
HAIL...<.75IN
WIND...60MPH
$$
JP270
WWUS53 KJKL 162100
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT TUE JUN 16 2015
KYC071-133-195-162109-
/O.EXP.KJKL.SV.W.0047.000000T0000Z-150616T2100Z/
LETCHER KY-FLOYD KY-PIKE KY-
500 PM EDT TUE JUN 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LETCHER...
SOUTHEASTERN FLOYD AND SOUTHWESTERN PIKE COUNTIES WILL EXPIRE AT 500
PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND ARE GRADUALLY EXITING INTO VIRGINIA. THEREFORE
THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3727 8235 3723 8250 3715 8263 3712 8272
3705 8272 3719 8294 3721 8290 3725 8287
3727 8282 3727 8275 3728 8271 3731 8275
3735 8276 3740 8276 3752 8266 3738 8220
TIME...MOT...LOC 2058Z 304DEG 26KT 3736 8252 3719 8259 3711 8269 3710
8287
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:06 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 16, 3:06 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 306 PM EDT TUE JUN 16 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 306 PM EDT TUE JUN 16 2015 THUNDERSTORMS CONTINUE TO DEVELOP AND TARGET THE CENTER OF OUR FORECAST AREA TODAY...JUST TO THE SOUTH OF A DIFFUSE SURFACE FRONT AND THE 850 MB JET. THE STORMS SHOULD CONTINUE TO SHIFT EAST- SOUTHEASTWARD DURING THE LATE AFTERNOON HOURS AND OUTFLOWS GENERATED FROM CURRENT CONVECTION WILL LIKELY FORCE ADDITIONAL STORMS OVER THE UPPER CUMBERLAND LATER THIS AFTERNOON. DESPITE STILL MEAGER LAPSE RATES...A FEW OF THESE STORMS WILL PULSE UP AND COLLAPSE QUICKLY...PRODUCING GUSTY WINDS AND AN ISOLATED SEVERE WIND GUST WILL BE POSSIBLE. THE AFTERNOON STORMS WILL WANE AGAIN TONIGHT WITH LOSS OF DAYTIME HEATING BUT CANNOT TOTALLY RULE OUT A STORM ANYWHERE DURING THE NIGHT. ON WEDNESDAY...THE SURFACE FRONT WILL SHIFT NORTH SOME AND THE MORE CONCENTRATED AREA OF STORMS SHOULD ALSO SHIFT NORTH OVER OUR MORE NORTHERN COUNTIES. SIMILAR AIRMASS CHARACTERISTICS TOMORROW...WITH SLIGHTLY BETTER LAPSE RATES...SO CANNOT RULE OUT AN ISOLATED SEVERE WIND GUST WITH THE STORMS AGAIN ON WEDNESDAY. NO SIGNIFICANT CHANGES WITH TEMPS OR HUMIDITY DURING THE PERIOD. IN FACT...MANY LOCATIONS WILL AGAIN HIT THE LOW 90S TOMORROW WITH UPPER 80S UP NORTH WHERE MORE CLOUD COVER IS ANTICIPATED. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 305 AM EDT TUE JUN 16 2015 A RIDGE OF HIGH PRESSURE THAT HAS KEPT THE REGION PERSISTENTLY WARMER THAN NORMAL THIS PAST WEEK WILL CONTINUE TO EXERT ITS INFLUENCE TO SOME EXTENT ON THE OHIO AND TENNESSEE VALLEY REGIONS TO BEGIN THE EXTENDED PERIOD. ISOLATED SHOWERS AND STORMS MAY BE ABLE TO PERSIST ACROSS THE AREA IN THE WARM AND MOIST AIR MASS THAT WILL STILL BE IN PLACE WEDNESDAY EVENING. THIS INITIAL ACTIVITY SHOULD DISSIPATE FAIRLY QUICKLY ONCE THE SUN GOES DOWN...WITH MOST OF THE AREA BEING RAIN FREE BY 5 OR 6Z THURSDAY. RENEWED ACTIVITY IS THEN EXPECTED TO FIRE UP DURING THE DAY ON THURSDAY...ONCE WE GET SOME DAY TIME HEATING GOING AND A SLUGGISH FRONTAL BOUNDARY THAT HAS BEEN PARKED WELL NORTH OF THE OHIO RIVER FINALLY BEGINS TO SLIDE SOUTHWARD. THE FORECAST CHALLENGE FROM THURSDAY ONWARD WILL BE HOW WELL DEFINED THE BOUNDARY IS WHEN IT MOVES INTO OUR AREA. MOISTURE AVAILABILITY WILL NOT BE AN ISSUE...BUT CONSISTENT FRONTAL FORCING ACROSS CENTRAL AND EASTERN KENTUCKY COULD BE. THE MODELS DIFFER GREATLY LATE IN THE WEEK...WITH THE GFS BEING MUCH WETTER OVERALL THAN THE ECMWF. IT APPEARS THAT THE ECMWF HAS A DIFFICULT TIME RESOLVING A CONSISTENT SURFACE TRIGGER...WHILE THE GFS PRODUCES A MORE WELL DEFINED FRONT AND ALSO HAS ITS FRONT A BIT FURTHER SOUTHWARD THAT THE ECMWF. DUE TO ALL THIS UNCERTAINTY...DECIDED NOT TO GO TO HIGH WITH PRECIPITATION PROBABILITIES ACROSS THE AREA THROUGH THE UPCOMING WEEKEND...WITH 30 TO 40 POPS ON AVERAGE EACH DAY...WITH THE HIGHEST RAIN CHANCES DURING THE AFTERNOON AND EVENING HOURS. ANOTHER POTENTIAL PLAYER IN PRECIP CHANCES TOWARD THE END OF THE WEEK AND INTO THE WEEKEND WILL BE THE REMNANTS OF TC BILL. THE AMOUNT OF PRECIPITATION RECEIVED ACROSS THE OHIO AND TENNESSEE VALLEY REGIONS WILL DEPEND ALOT ON HOW MUCH INFLUENCE BILL IS ABLE TO HAVE ON THE REGION. THIS WILL BE THE KEY TO WATCH AS WE APPROACH THE END OF THE WEEK. TEMPERATURES WILL CONTINUE TO RUN ABOVE NORMAL THROUGH THE PERIOD...WITH DAY TIME HIGHS GENERALLY MAXING OUT IN THE MID TO UPPER 80S...WITH BALMY NIGHTLY LOW TEMPERATURES ONLY FALLING TO AROUND 70. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 306 PM EDT TUE JUN 16 2015 THUNDERSTORMS WILL BE THE PRIMARY CONCERN FOR TAF SITES THIS AFTERNOON WITH TEMPO MVFR OR LOWER CONDITIONS AND BRIEF GUSTY WINDS WHERE STORMS HIT. THE BEST COVERAGE OF STORMS WILL BE ACROSS THE HEART OF EAST KENTUCKY...AFFECTING JKL AND SJS. ADDITIONAL ACTIVITY MAY ALSO IMPACT THE OTHER TAF SITES SO SEE LATEST TAF FOR UPDATES. STORMS WILL DIMINISH DURING THE EVENING AND THEN REDEVELOP DURING THE MIDDAY HOURS TOMORROW...WITH BEST COVERAGE ACROSS NORTHERN KENTUCKY INCLUDING SYM. ASIDE FROM THE STORMS... SOME FOG WILL DEVELOP IN THE RIVER VALLEYS AND WHERE STORMS HIT DURING THE OVERNIGHT HOURS BUT WIDESPREAD FOG IS NOT ANTICIPATED. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ABE LONG TERM...AR AVIATION...ABE
Hazardous weather outlook, Jun 16, 4:11 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 411 PM EDT TUE JUN 16 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 411 PM EDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TONIGHT. A FEW OF THE STORMS DURING THE LATE AFTERNOON COULD BE STRONG...WITH GUSTY WINDS AND HEAVY RAINS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE THROUGH MOST OF THE PERIOD. THE STRONGEST STORMS ON WEDNESDAY AND THURSDAY MAY BRING ISOLATED DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ABE/HAL
In the hours before
Special weather statement, Jun 16, 2:33 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
233 PM EDT TUE JUN 16 2015
KYZ058-068-069-161900-
ESTILL-ROCKCASTLE-JACKSON-
233 PM EDT TUE JUN 16 2015
...A STRONG THUNDERSTORM WILL AFFECT ESTILL...ROCKCASTLE...JACKSON...
AT 232 PM EDT...A STRONG THUNDERSTORM WAS OVER CONWAY...OR 7 MILES
NORTH OF MOUNT VERNON...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...MCKEE...BRODHEAD...WANETA...DONARO...KERBY KNOB...JEP
HILL...JOHNETTA...LOAM...ORLANDO...COLLINGSWORTH...MACEDONIA...
COOKSBURG...LAKE LINVILLE...EGLON...MUELLERSVILLE...MORRILL...
ROUNDSTONE...DABOLT AND BRADSHAW.
THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 60 AND 72.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3748 8437 3754 8435 3753 8430 3752 8430
3751 8427 3753 8423 3752 8420 3756 8416
3756 8409 3758 8410 3760 8396 3733 8396
3736 8441 3748 8441
TIME...MOT...LOC 1832Z 270DEG 22KT 3747 8432
JPSpecial weather statement, Jun 16, 2:55 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 255 PM EDT TUE JUN 16 2015 KYZ108-109-111-112-161930- WOLFE-BREATHITT-MAGOFFIN-LEE- 255 PM EDT TUE JUN 16 2015 ...A STRONG THUNDERSTORM WILL AFFECT WOLFE...BREATHITT...MAGOFFIN... LEE... AT 254 PM EDT...A STRONG THUNDERSTORM WAS OVER WIDECREEK...OR 7 MILES SOUTH OF CAMPTON...MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JACKSON...SIMPSON...PRESS...MALAGA...CORNELIA...SEWELL...LANE... QUICKSAND...PORTSMOUTH...VADA...SEILTZ...VANCLEVE...GUAGE...YEADON... OAKDALE...HAGINSVILLE...BURKHART...DALE...BAYS AND ELKATAWA. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3772 8313 3748 8320 3757 8363 3771 8359 TIME...MOT...LOC 1854Z 277DEG 25KT 3763 8352 JP
Special weather statement, Jun 16, 3:14 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
314 PM EDT TUE JUN 16 2015
KYZ068-069-080-111>117-161945-
KNOTT-CLAY-BREATHITT-ROCKCASTLE-JACKSON-LESLIE-OWSLEY-LEE-LAUREL-
PERRY-
314 PM EDT TUE JUN 16 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KNOTT...CLAY...
BREATHITT...ROCKCASTLE...JACKSON...LESLIE...OWSLEY...LEE...LAUREL...
PERRY...
AT 314 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM COWCREEK TO MALCOMB TO GREENMOUNT TO LUNER...AND
MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LONDON...HAZARD...MOUNT VERNON...BEATTYVILLE...MANCHESTER...MCKEE...
HYDEN...BOONEVILLE...BUCKHORN...HAZEL PATCH...DONARO...BUSH...
CRESSMONT...COTTONGIN...IDA MAY...JEP HILL...ST. HELENS...JOHNETTA...
NED AND WENDOVER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 59.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 35 AND
62.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 3 AND 11.
KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3733 8451 3759 8364 3732 8304 3705 8343
3706 8361 3703 8383 3701 8403
TIME...MOT...LOC 1914Z 301DEG 29KT 3744 8359 3726 8384 3727 8402 3724
8426
JPSpecial weather statement, Jun 16, 3:20 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
320 PM EDT TUE JUN 16 2015
KYZ107-109-110-112>115-120-162000-
KNOTT-BREATHITT-JOHNSON-MAGOFFIN-OWSLEY-FLOYD-PIKE-PERRY-
320 PM EDT TUE JUN 16 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KNOTT...BREATHITT...
JOHNSON...MAGOFFIN...OWSLEY...FLOYD...PIKE...PERRY THROUGH 4 PM
EDT...
AT 320 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM RICEVILLE TO DUCO TO SMITH BRANCH TO TALBERT...AND
MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAZARD...PRESTONSBURG...JACKSON...SALYERSVILLE...HINDMAN...MASON...
ESTILL...COAL RUN VILLAGE...MARTIN...WAYLAND...ALLEN...SEWELL...CORN
FORK HOLLOW...NED...EVANSTON...VANCLEVE...EAST MCDOWELL...
ALPHORETTA...HOWARD CREEK AND HAGINSVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 70 AND 76.
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 57 AND 59.
KENTUCKY HIGHWAY 3 IN FLOYD COUNTY NEAR MILE MARKER 1.
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 1 AND 20.
KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 21.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 30 AND 32.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3740 8265 3733 8297 3722 8318 3747 8363
3759 8350 3768 8330 3768 8326 3771 8325
3780 8304 3766 8249
TIME...MOT...LOC 1920Z 302DEG 22KT 3771 8292 3758 8302 3751 8333 3743
8345
JPSpecial weather statement, Jun 16, 3:56 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
356 PM EDT TUE JUN 16 2015
KYZ088-109-110-112-113-115-117-118-120-162030-
KNOTT-HARLAN-BREATHITT-MAGOFFIN-LESLIE-LETCHER-FLOYD-PIKE-PERRY-
356 PM EDT TUE JUN 16 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KNOTT...HARLAN...
BREATHITT...MAGOFFIN...LESLIE...LETCHER...FLOYD...PIKE...PERRY...
AT 356 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM IVEL TO TOPMOST TO LITTCARR TO WOOTON...AND MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...HAZARD...PRESTONSBURG...WHITESBURG...HINDMAN...ESTILL...
CUMBERLAND...JENKINS...COAL RUN VILLAGE...ELKHORN CITY...
WHEELWRIGHT...FLEMING-NEON...LYNCH...MARTIN...PIPPA PASSES...
BENHAM...WAYLAND...VICCO...ALLEN AND BLACKEY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 50 AND 59.
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 1 AND 20.
KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.
U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 11.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 15.
U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 32.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3726 8239 3712 8272 3705 8272 3698 8286
3695 8286 3689 8311 3734 8345 3749 8326
3768 8292 3756 8221
TIME...MOT...LOC 1956Z 310DEG 27KT 3759 8268 3736 8281 3724 8294 3717
8328
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:33 PM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 27 min |
| Jun 16, 2:55 PM EDT | Special Weather Statement | JKL | Breathitt | 35 min |
| Jun 16, 3:14 PM EDT | Special Weather Statement | JKL | Clay, Jackson, Laurel, Leslie, Owsley, Perry and 1 more | 31 min |
| Jun 16, 3:20 PM EDT | Special Weather Statement | JKL | Breathitt, Floyd, Knott, Magoffin, Perry | 40 min |
| Jun 16, 3:56 PM EDT | Special Weather Statement | JKL | Floyd, Knott, Letcher, Perry, Pike | 34 min |
| Jun 16, 4:28 PM EDT | Special Weather Statement | JKL | Pulaski | 32 min |
| Jun 16, 4:58 PM EDT | Special Weather Statement | JKL | Pike | 32 min |
| Jun 16, 5:16 PM EDT | Special Weather Statement | JKL | Wayne | 29 min |
| Jun 16, 5:26 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 49 min |
| Jun 16, 5:58 PM EDT | Special Weather Statement | JKL | McCreary | 32 min |
| Jun 16, 6:08 PM EDT | Special Weather Statement | JKL | Pulaski | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.